Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 33, NWS Nashville, TN

March 30, 2005Davidson County, Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 30, 2005, 11:32 PM CST for Davidson County, Wilson County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2005, 11:32 PM CST (05:32 UTC)
Expired
Mar 31, 2005, 12:00 AM CST
In force
28 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Davidson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 10 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-410 J/kg
Mixed-layer LCL
1599 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 310532
SVROHX
TNC037-189-310600-
/O.NEW.KOHX.SV.W.0033.050331T0532Z-050331T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1132 PM CST WED MAR 30 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DAVIDSON COUNTY IN TENNESSEE
  WESTERN WILSON COUNTY IN TENNESSEE

* UNTIL MIDNIGHT CST

* AT 1130 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 14 MILES SOUTHWEST OF RURAL HILL...OR ABOUT 8
  MILES NORTHEAST OF FRANKLIN...AND MOVING NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL HILL BY 1145 PM CST
  MOUNT JULIET...BELINDA CITY AND GREEN HILL BY 1150 PM CST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3626 8630 3610 8647 3611 8650 3606 8657
      3599 8660 3604 8679 3631 8654 3628 8654
      3627 8650 3633 8644 3630 8639 3634 8637
      3630 8634 3634 8627

$$
13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 8:30 PM CST, 3 hours 2 minutes earlier.

Area forecast discussion, Mar 30, 8:30 PM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
830 PM CST WED MAR 30 2005

.DISCUSSION...
NO FORECAST UPDATES NEEDED FOR NOW...WILL UPDATE LATER BASED ON
RADAR TRENDS AND ANY WATCHES THAT MAY BE ISSUED. EVENING SURFACE MAP
SHOWS COLD FRONT PUSHING INTO EAST MO AND AR WITH THUNDERSTORMS
DEVELOPING AHEAD OF IT IN AXIS OF HIGHER CAPES AND STRONG WARM MOIST
ADVECTION. SCATTERED CONVECTION ALSO POPPING UP OVER CENTRAL AND
NORTH MS.

EVENING SOUNDING FROM BNA SHOWED A DRY ATMOSPHERE WITH CAPPING
INVERSION. AGREE WITH SPC THAT SUBSTANTIAL SOUTHERLY FLOW AND
CONVERGENCE AHEAD OF FRONT WILL BE ENOUGH TO CONTINUE CONVECTIVE
INITIATION AS COLD FRONT PUSHES INTO WEST AND MID TN...ALTHOUGH
CONDITIONS WILL BECOME LESS FAVORABLE AS THE ACTIVITY MOVES EAST.
ROUGHLY ESTIMATING...WE WILL SEE A BROKEN LINE OF SHOWERS/STORMS
BETWEEN 10 PM AND 2 AM FAR WEST COUNTIES...MIDNIGHT-3AM NASHVILLE
AREA...AND WHATEVER IS LEFT OVER WILL AFFECT THE PLATEAU 3AM TO 7AM.

THE HIGHEST CHANCES FOR SEVERE WILL BE IN OUR WESTERN
COUNTIES...THEN SEVERE CHANCES WILL GRADUALLY SHRINK TOWARD SOUTH AS
ACTIVITY MOVES INTO RELATIVELY DRIER AND MORE STABLE AIR.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13
Hazardous weather outlook, Mar 30, 9:54 PM CST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
954 PM CST WED MAR 30 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-311130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
954 PM CST WED MAR 30 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 400 AM CST FOR
SOUTHERN MIDDLE TENNESSEE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...REST OF TONIGHT
A NEARLY SOLID BUT NARROW LINE OF STRONG TO SEVERE THUNDERSTORMS OVER
WEST TENNESSEE WILL MOVE EAST...REACHING THE TENNESSEE RIVER
SHORTLY AFTER 1100 PM. THE LINE OF STORMS WILL CONTINUE ITS EAST
MOVEMENT ACROSS THE REMAINDER OF THE MID STATE OVERNIGHT. AT
THE SAME TIME ADDITIONAL THUNDERSTORMS TO OUR SOUTH OVER ALABAMA WILL
BE MOVING NORTHEAST AND MAY POISE A THREAT LATER TONIGHT OVER
SOUTHERN SECTIONS OF THE MID STATE.

COMPUTER FORECAST MODELS SHOW THAT THE ATMOSPHERE WILL STABILIZE
A LITTLE OVERNIGHT...BUT WIND FIELDS WILL REMAIN STRONG. IT IS
POSSIBLE THIS LINE OF STORMS MAY WEAKEN AS IT MOVES INTO THE
EAST PART OF THE MID STATE WELL AFTER MIDNIGHT.

ANY SEVERE WEATHER THAT OCCURS SHOULD BE IN THE FORM OF LARGE HAIL
AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS REQUESTED TONIGHT.

STEIGERWALDT

In the hours before

Local storm report, Mar 30, 11:06 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1106 PM CST WED MAR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     HAIL             6 S LAWRENCEBURG        35.16N 87.34W
03/30/2005  1.75 INCH        LAWRENCE           TN   TRAINED SPOTTER

            OCCURRED AT LEOMA

&&

STEIGERWALDT
Local storm report, Mar 30, 11:13 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1113 PM CST WED MAR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HAIL             5 E LAWRENCEBURG        35.25N 87.25W
03/30/2005  1.00 INCH        LAWRENCE           TN   TRAINED SPOTTER

            OCCURRED AT NEW PROSPECT

1100 PM     HAIL             LAWRENCEBURG            35.25N 87.34W
03/30/2005  0.88 INCH        LAWRENCE           TN   TRAINED SPOTTER

&&

STEIGERWALDT

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 10:42 PM CSTSevere Thunderstorm WarningOHXGiles, Lawrence48 min
Mar 30, 11:16 PM CSTSevere Thunderstorm WarningOHXWilliamson29 min
Mar 30, 11:26 PM CSTSevere Thunderstorm WarningOHXMarshall, Rutherford34 min
Mar 30, 11:43 PM CSTSevere Thunderstorm WarningOHXMontgomery32 min
Mar 30, 11:53 PM CSTSevere Thunderstorm WarningOHXSumner37 min
Mar 31, 12:12 AM CSTSevere Thunderstorm WarningOHXMacon33 min
Mar 31, 12:21 AM CSTSevere Thunderstorm WarningOHXCoffee, Warren24 min
Mar 31, 12:45 AM CSTSevere Thunderstorm WarningOHXWarren, White30 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.